Alert archive / Wyoming / High Wind Warnings in 2019

High Wind Warning 22, NWS Cheyenne, WY

April 8, 2019Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Apr 8, 2019, 12:36 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2019, 12:36 PM MDT (18:36 UTC)
Expired
Apr 8, 2019, 4:07 PM MDT
In force
4 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2100 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS75 KCYS 081836
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1236 PM MDT Mon Apr 8 2019

...High Wind Warning is in Effect until 5 pm Today for the 
Arlington Area...

WYZ110-082300-
/O.CAN.KCYS.HW.W.0021.190409T1800Z-190409T2300Z/
/O.NEW.KCYS.HW.W.0022.190408T1836Z-190408T2300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1236 PM MDT Mon Apr 8 2019

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect until 5 PM MDT this afternoon. The
High Wind Warning has been cancelled. 

* TIMING...Noon to 5 pm.

* WINDS...Strong west to southwest winds will continue at speeds 
  of 55 to 60 mph through mid afternoon along portions of I-80. 

* IMPACTS...Lightweight and high profile vehicles are vulnerable 
  to being blown over in these conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
1 follow-up statement
792 
WWUS75 KCYS 082207
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
407 PM MDT Mon Apr 8 2019

WYZ110-082315-
/O.CAN.KCYS.HW.W.0022.000000T0000Z-190408T2300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
407 PM MDT Mon Apr 8 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Warning. 

Wind speeds had diminished considerably during the past hour.
Therefore, the high wind warning had been cancelled. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 8, 11:27 AM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 8, 11:27 AM MDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1127 AM MDT Mon Apr 8 2019

.SHORT TERM...(Today through Tuesday night)
Issued at 425 AM MDT Mon Apr 8 2019

A broad mid/upper ridge dominated the western half of the CONUS. The
system that will impact our region/s weather midweek was located over
the eastern Pacific. Skies were mostly clear overnight. A fairly tight
low level pressure gradient was generating gusty west to southwest
winds of 35 to 45 mph between Cheyenne and Rawlins, and near Bordeaux.
Temperatures ranged from the upper 30s to mid 50s.

Short range models/ensembles are in good agreement with amplification
of the mid/upper ridge over the Rockies and High Plains. The overall
weather pattern will feature mild temperatures, breezy west to southwest
winds and dry conditions. High temperatures today will range from the
40s and 50s higher elevations, to the 60s and 70s valleys and plains.
Low temperatures tonight will be in the 30s to lower 40s.

Tuesday will be a transition day as the deepening mid/upper trough
tracks eastward through the Great Basin and northern Rockies. The
leading edge of colder Canadian air will be progressing south through
WY and NE late in the day. Scattered showers and isolated tstorms
will develop ahead of the front Tuesday afternoon over east through
south central WY, spreading southeast into southeast WY and the NE
Panhandle Tuesday evening. It will be another mild afternoon with
highs in the 60s to middle 70s for the valleys and plains. Winds will
shift to northerly Tuesday night. Rain will mix with and change to
snow along and west of the Laramie Range.

.LONG TERM...(Wednesday through Sunday)
Issued at 425 AM MDT Mon Apr 8 2019

Models agree with the eastward progression of the mid/upper low and
associated trough across the central/southern Rockies and High Plains
Wednesday through Thursday. Surface cyclogenesis occurs over the
eastern CO plains by Wednesday morning. GFS places a 984mb low over
northeast CO, while the ECMWF 987mb low is over southeast CO. The
GFS position is preferred for producing heavy snowfall on the northern
quadrant. The GFS low deepens to 977mb over extreme northwest KS
Wednesday afternoon, with the ECMWF 982mb low along the KS/OK border.
Confidence is growing for a band of heavy snow to set over central
and eastern WY into northwest NE Wednesday morning through Wednesday
night, which is in general agreement with WPC. Gusty northerly winds
on the backside of the intense low pressure system over the
central Great Plains will create areas of blowing snow and poor
visibility with potential travel impacts. Went ahead and issued a
Winter Storm Watch from northern Carbon through northern Albany,
Converse, Niobrara, northern Sioux, and Dawes counties from 12Z
Wednesday until 12Z Thursday. At this time, total snow
accumulations from late Tuesday night through Thursday morning
will range from 5 to 8 inches north of a Rawlins to Alliance
line, with 2 to 5 inches to the south. The mountains may receive
up to a foot. Later shifts will need to fine tune snowfall amounts
and adjust headlines as needed. Wednesday will be 25 to 30
degrees colder than Tuesday as 700mb temperatures plummet to -12C.
Snow tapers off from west to east Thursday. Models are still at
odds Friday as the ECMWF tracks a potent low pressure system
quickly south from WA to CA. The GFS progs a weaker low and trough
over the northern Rockies. In either case, the CWA will be dry
and cool. Zonal flow aloft this weekend will promote a gradual
warming trend with dry conditions continuing.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1124 AM MDT Mon Apr 8 2019

Wyoming TAFS...VFR. Wind gusts from 35 to 42 knots through 00Z,
then wind gusts from 25 to 35 knots at Rawlins and Laramie after
15Z Tuesday.

Nebraska TAFS...VFR. Wind gusts to 30 knots at Sidney until 00Z.

&&

.FIRE WEATHER...
Issued at 245 AM MDT Mon Apr 8 2019

Breezy, mild and dry conditions today and Tuesday will elevate the
fire danger over portions of the plains. Lowest relative humidities
will average 20 to 25 percent. A strong low pressure system will
impact the central Rockies and Great Plains Wednesday through Thursday
with colder temperatures, gusty winds and widespread precipitation.
There is the potential for heavy snow across the northern districts,
as well as the mountains. Dry conditions and gradually moderating
temperatures are forecast this weekend.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Watch from Wednesday morning through late Wednesday
     night for WYZ101>105.

NE...Winter Storm Watch from Wednesday morning through late Wednesday
     night for NEZ002-095.

&&

SHORT TERM...MAJ
LONG TERM...MAJ
AVIATION...RUBIN
FIRE WEATHER...MAJ
Hazardous weather outlook, Apr 8, 4:46 AM MDT, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
446 AM MDT Mon Apr 8 2019

NEZ002-095-WYZ101>105-091100-
Dawes-North Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
446 AM MDT Mon Apr 8 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Confidence is growing that a strong late season winter storm will
impact the area Wednesday through Thursday. Rain will change to
snow in the wake of a strong cold front Wednesday. The snow may
be heavy at times. Gusty northerly winds up to 40 mph may create
areas of blowing snow and poor visibility. Travel may be
significantly impacted. A Winter Storm Watch is in effect from
Wednesday morning through late Wednesday night. Continue to
monitor the latest forecasts.

.Spotter information statement...

Spotter activation will not be required.

NEZ003-019>021-054-055-096-WYZ106>119-091100-
Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
South Sioux-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
446 AM MDT Mon Apr 8 2019

This hazardous weather outlook is for portions of western
Nebraska...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Confidence is growing that a strong late season winter storm will
impact the area Wednesday through Thursday. Rain will change to
snow in the wake of a strong cold front Wednesday. Periods of
moderate snow will be possible. Gusty northerly winds up to 40
mph may create areas of blowing snow and poor visibility. Travel
may be impacted. Continue to monitor the latest forecasts.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:55 AM MDTWinter Storm WatchCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more34 hr
Apr 8, 12:14 PM MDTHigh Wind WarningCYSAlbany, Carbon22 min

Nearby

High Wind Warnings in Wyoming, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.